Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes brownish black patches on the penis glans?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9675 Questions
Question
I am 30 years old. I just had circumcision in August. From October I started developing brown/black patches on the penis glans. The patches are around the urethra starting from areas where the stitches are placed. I need some guidance as to why are they occurring. I am very worried.
Tue, 17 Apr 2018 in Men's Health
 
 
Answered by Dr. P. T. Patil 2 hours later
Brief Answer:
It is normal not to be worried for

Detailed Answer:
hello
Thanks for query .

You have been circumcised in August and have noted brown patches on glans penis. .

Under normal circumstances Glans penis is covered with foreskin that keeps the Glans penis and part of penis moist .After Circumcision foreskin being excised Glans penis is exposed to atmosphere and abrasions due to cloths making it dry and hard and to develop brown patches over glans penis .This is called as Keratinization that makes Glans penis brown .It is natural phenomenon and not to be worried about it at all.

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by
 
Follow-up: What causes brownish black patches on the penis glans? 6 hours later
Thank you for the reply. But I want my penis glans to be pink and normal. The brown patches began after i began to masturbate. Please confirm that you have seen the pictures (i can send them again). I want to know if this is reversable and what I need to do.

I also read somewhere that this is penile melanosis or post inflamation hyperpigmentation. Can you please explain why this is not the case?
 
 
Answered by Dr. P. T. Patil 36 minutes later
Brief Answer:
I have made comments after having look at photographs uploaded earlier.

Detailed Answer:
Hello
Thanks for follow up .

It is a natural process of Keratinzation of glans that follows after circumcision and that can not be avoided .It leads to loss of suppleness and change in color of glans from purple to slight brown gradually.to brown It can not be reversed.

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Follow-up: What causes brownish black patches on the penis glans? 2 days later
Ok. Can you please tell me how I can improve the sensitivity of my exposed glans and reduce the harmful effects keratinzation. Is there a cream or lotion you would recommend?
 
 
Answered by Dr. P. T. Patil 15 minutes later
Brief Answer:
Desensitization of glans can not be improved .

Detailed Answer:
hello
Thanks for follow up .

Keratinization of glans can not be prevented and same is true for desensitization of glans penis .Though it is less sensitive there is no harm in having sensation of sexual pleasure except the fact that intercourse is prolonged making your female partner happy to enjoy sex for longer duration and helps her to achieve orgasm which in normal case most of the time females are deprived of getting orgasm.

You can use some jelly to keep glans moist .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor